# SDR Y2PA20141212048

- Difficulty date: December 11, 2014
- Submitted: December 12, 2014
- Operation: Air carrier
- Aircraft: N831US
- Make and model: Doug MD 83
- Aircraft serial: 49791
- Aircraft time: 52,317 hours, 29,855 cycles
- System (JASC): 2197 · Air Conditioning System Wiring
- Part: Ground Wire
- Condition: Loose
- Location: Ac Bay
- Stage of operation: CL
- How discovered: O
- Nature of condition: M, B
- Precautionary procedure: A

## Discrepancy

SMOKE AFT CABIN AREA & TEMP HOT.  UPON TAKEOFF CREW NOTICED AN ODD SMELL.  UNSURE IF THEY SMELLED DE-ICING FLUID OR NOT.  TEMP IN BOTH CABIN & SUPERNUMERARY AREA STARTED TO NOTICEABLY INCREASE.  SHORTLY AFTER PHYSICALLY SAW SMOKE IN SUPERNUMERARY AREA.  DECLARED AN EMER & RETURNED.  COMPLETED RED BORDER COM & NORMAL CHECKLIST.  LANDED WITHOUT INCIDENT.  REMOVED LT AIR COND PACK TEMP CONTROL VLV IAW MD80 AMM 21-61-01.  RE-INSTALLED SAME TEMP CONTROL VLV WHICH OPERATES & LEAK CHECKED GOOD IAW AMM 21-61-01.  REMOVED, INSPECTED & RE-INSTALLED LT & RT WATER SEPARATORS.  OPERATIONS & LEAK CHECKED GOOD IAW AMM 21-20-02.  PERFORMED OPERATIONAL CHECK OF RT TEMP CONTROL IAW AMM21-60-00.  OPERATIONS CHECK WAS GOOD, NO DEFECTS NOTED.  R & R LT TEMP SENSOR, RATE OF CHANGE HI LIMIT SENSOR.  AIR COND SYS OPERATIONS CHECKED GOOD IAW AMM 21-60-00 BUT SYS DOES NOT AUTO SHUTDOWN.  FOUND GND WIRE LOOSE FOR LT THERMAL SWITCH FOR AUTO SHUTDOWN.  TIGHTENED GND WIRE CONNECTION.  AUTO SHUTDOWN SYS OPERATIONS CHECKED GOOD IAW AMM 21-31-04.  ACFT RETURNED TO SERVICE.
